Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 69, NWS Raleigh, NC

July 7, 2005Montgomery County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 7, 2005, 5:57 PM EDT for Montgomery County, North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2005, 5:57 PM EDT (21:57 UTC)
Expired
Jul 7, 2005, 6:45 PM EDT
In force
48 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Montgomery County, NC

The radar

The Raleigh/Durham radar (KRAX), 130 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 3:45 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2005-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2005-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 072158
SVRRAH
NCC123-072245-
/O.NEW.KRAH.SV.W.0069.050707T2157Z-050707T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT THU JUL 7 2005

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 645 PM EDT

* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTH OF MOUNT GILEAD...OR ABOUT 10
  MILES NORTH OF WADESBORO. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 
  NEAR FLINT HILL IN NORTHERN MONTGOMERY COUNTY. THESE STORMS WERE 
  MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY 
  WITH THESE STORMS.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MOUNT GILEAD AROUND 605 PM...
  PEKIN AND WADEVILLE AROUND 615 PM...
  CANDOR AROUND 630 PM...
  BISCOE AND STAR AROUND 635 PM...

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR ARE EXPECTED FROM THESE
STORMS. THESE WINDS BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY THE DAMAGING WINDS CAN BE DEADLY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3550 7995 3514 8005 3517 7977 3524 7969
      3550 7978

$$

DGS
2 follow-up statements
000 
WWUS52 KRAH 072215
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT THU JUL 7 2005

NCC123-072245-
/O.CON.KRAH.SV.W.0069.000000T0000Z-050707T2245Z/
MONTGOMERY NC-
615 PM EDT THU JUL 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EDT FOR
MONTGOMERY COUNTY...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR PEKIN...OR ABOUT 14
MILES SOUTH OF TROY...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ELM...CANDOR...BISCOE
AND STAR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3531 7992 3516 7996 3517 7977 3524 7969 3540 7977

$$

DGS
000 
WWUS52 KRAH 072230
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
630 PM EDT THU JUL 7 2005

NCC123-072245-
/O.CON.KRAH.SV.W.0069.000000T0000Z-050707T2245Z/
MONTGOMERY NC-
630 PM EDT THU JUL 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EDT FOR
SOUTHEASTERN MONTGOMERY COUNTY...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR ELM...OR ABOUT 11
MILES SOUTHEAST OF TROY...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... CANDOR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING 
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3535 7974 3516 7996 3517 7977 3523 7968

$$
DGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:44 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 7, 3:44 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EDT THU JUL 7 2005

.SHORT TERM (REST OF THIS AFTERNOON)...
NEW TORNADO WATCH FORTHCOMING TO INCLUDE COUNTIES OF FORMER
TORNADO WATCH IN ADDITION TO ANSON AND WAKE COUNTIES. THE WATCH
SHOULD BE IN EFFECT UNTIL 10 PM. ZONE FORECASTS WILL BE SLIGHTLY
DELAYED TO ACCOUNT FOR THE NEW WATCH.

&&

.PREVIOUS DISCUSSION...
(ISSUED 315 PM EDT THU JUL 7 2005)

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
PLAN TO CONTINUE FLOOD WATCH AS IS THROUGH THE EARLY PART OF THE
NIGHT AND JUST AFTER MIDNIGHT.  MSAS AGREEING WITH THE GFS FORECAST
OF INCREASING THETA-E ONGOING OVER THE FAR WESTERN ZONES...AHEAD OF
BAND OF HEAVY SHOWERS MOVING SLOWLY EAST INTO THAT AREA.  COMBINED
WITH LOW-LEVEL CONVERGENCE...STRONG UVV...HIGH K INDICES...AND GOOD
INFLOW INTO THE SYSTEM FROM THE SOUTH...APPEARS PRUDENT TO CONTINUE
THE FLOOD WATCH DESPITE THE FACT THAT...FOR MOST OF THE DAY UNTIL
RECENTLY...MANY OF THE AREAS IN THE WATCH HAVE BEEN DRY.  THAT COULD
CHANGE QUICKLY GIVEN EXPECTED RAINFALL RATES THROUGH THE EVENING.
REFERENCE SATELLITE PRECIP ESTIMATES FROM NESDIS.  IN ADDITION TO
THE FLOOD THREAT...UNSTABLE AIR MASS IN PLACE WITH LIFTED INDICES
FROM -4C TO -6C.  WITH AVAILABLE HELICITY AND CONVERGENCE ALONG A
SURFACE BOUNDARY OVER NORTHERN ZONES...TORNADIC POTENTIAL REMAINS
AS PER TORNADO WATCHES ALREADY ISSUED FOR PARTS OF CENTRAL NORTH
CAROLINA.  IMPRESSIVE THAT CONVECTIVE BANDS EXTEND INTO NORTH
CAROLINA ALL THE WAY FROM NORTHERN FLORIDA.

ALTHOUGH SOMEWHAT DIFFERENT ON SOME OF THE DETAILS...BOTH THE NAM
AND THE GFS GENERALLY AGREE ON CONSIDERABLE MOISTURE AND LIFT THIS
EVENING WANING LATE TONIGHT.  HELD ON TO A RESIDUAL CHANCE LATE AS
THE REMNANTS OF CINDY MOVE NORTHEAST AND A WEAK SURFACE TROUGH
REMAINS BEHIND...BUT GFS MODEL SOUNDINGS GROW INCREASINGLY STABLE
LATE TONIGHT AND AS THE LATE NIGHT HOURS APPROACH ANY REMAINING
SHOWERS SHOULD GENERALLY BE CONFINED TO EASTERNMOST ZONES.  FOR
FRIDAY AFTERNOON...STRONGEST 850MB WINDS ARE CONFINED TO THE COAST
AND THE HIGHER MOISTURE AND LIFT ARE OVER THE COASTAL PLAIN.  MODEL
SOUNDINGS SHOW A SURFACE TROUGH LINGERING MAINLY OVER EASTERN PARTS
OF THE FORECAST AREA...AND GFS MODEL SOUNDINGS SHOW AVAILABLE
INSTABILITY AND LIFT PREVAILING IN EASTERN ZONES...AND EAST FROM
THERE.  OPTED TO CONFINE SLIGHT CHANCE OR CHANCE POPS FRIDAY
AFTERNOON CENTRAL AND EAST.

NAM AND GFS START TO DIVERGE MORE AND MORE BEYOND FRIDAY NIGHT AS
DENNIS ENCROACHES ON FLORIDA AND THE GULF.  BASED ON ITS BETTER
TRACK RECORD OF LATE...GENERALLY FOLLOWED THE GFS.  AXIS OF LIFT AND
MOISTURE LIE JUST SOUTH OF THE FORECAST AREA OVERNIGHT FRIDAY...AND
CONTINUES JUST SOUTH OF THE FORECAST AREA OR INTO SOUTHERN ZONES
SATURDAY.  GFS MODEL SOUNDINGS TEND TO BE DRY AND STABLE...BUT WILL
HAVE A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS SOUTH ON SATURDAY...
INCREASING TO A CHANCE SUNDAY EXCEPT SLIGHT CHANCE AT BEST OVER THE
NORTHEAST ZONES WHERE SUBSIDENCE IS FORECAST TO BE THE RULE THROUGH
SUNDAY NIGHT.

PLAN TO ISSUE ZONE FORECASTS RIGHT AROUND 4 PM TO APPROPRIATELY
HANDLE EARLIEST TORNADO WATCH...SCHEDULED TO EXPIRE THEN.

LONG TERM (MONDAY THROUGH THURSDAY)...
OVERALL...NO SIGNIFICANT CHANGES TO THE EXTENDED FROM PREVIOUS
FORECAST OTHER THAN MINOR ADJUSTMENTS TO POPS.  HOWEVER...VERY
UNCERTAIN EXTENDED PERIOD BASED THE UNCERTAINTY IN THE TRACK DENNIS
WILL TAKE. LATEST OFFICIAL TRACK SHIFTED DENNIS JUST SLIGHTLY TO THE
EAST...BRINGING IT THROUGH EASTERN MS AND EVENTUALLY INTO THE MID
MS VALLEY. IF THIS HOLDS TRUE...WE WILL BE SANDWICHED BETWEEN DENNIS
AND A STRONG UPPER LOW OFF OF NEW ENGLAND...WITH A SLIGHTLY WEAKER
UPPER RIDGE RESULTING IN LESS SUBSIDENCE TO CAP THE AREA. A WARM
FRONT IS PROGGED TO MOVE NORTH ACROSS THE AREA MONDAY AND...
DEPENDING ON WHAT DENNIS DOES...WILL STALL NORTH OF THE AREA FOR
MOST OF THE REMAINDER OF THE PERIOD. RESULTING STRONG AND MOIST
SOUTHERLY FLOW WILL NECESSITATE POPS THROUGH MOST OF THE
PERIOD...BUT GIVEN UNCERTAINTY...WILL KEEP POPS SLIGHT TO LOW CHANCE
FOR NOW. IT IS TOO EARLY TO TELL AND WILL HAVE TO WATCH THE
PROGRESSION OF THE SYSTEM...BUT VEERING PROFILES WITH DECENT SPEED
SHEER AND BOUNDARY LAYER CONVERGENCE TUESDAY AND WEDNESDAY MAY BE
CAUSE FOR CONCERN IF CURRENT PROGS TURN OUT TO HAVE MERIT.
TEMPERATURES REMAIN NEAR GUIDANCE...NEAR NORMAL FOR THE PERIOD.

AVIATION...
SCT TO BKN CLOUDS TWENTY-FIVE HUNDRED TO FOUR THOUSAND FEET.
CONDITIONS WILL LOWER IN SCATTERED SHOWERS AND TSTMS THROUGH
MIDNIGHT...ESPECIALLY ALONG A BOUNDARY ACROSS THE NORTHERN PORTION
OF THE CWA. THREAT OF PRECIPITATION SHOULD GRADUALLY TAPER OFF
OVERNIGHT WITH THE LOSS OF DAYTIME HEATING AND THE BOUNDARY MOVING
NORTH. CEILINGS LOWERING AOB ONE THOUSAND FEET AND VSBY AOB 3 MILES
IN STRATUS AND FOG 08/08-13Z. WINDS SHIFTING TO SOUTHEAST AT 10 KTS
THROUGH THE REST OF THE AFTERNOON...EXCEPT HIGHER IN TSTMS...AFTER
08/10Z WINDS SOUTHWEST AROUND 10 KTS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR NCZ007-021>023-038-039-073-074-083 UNTIL 2 AM
FRIDAY.
TORNADO WATCH FOR NCZ007-008-021>025-038>040-073-074 UNTIL 4
PM THURSDAY.
TORNADO WATCH FOR NCZ009>011-026>028 UNTIL 10 PM THURSDAY.
&&

SHORT TERM...DJF
Hazardous weather outlook, Jul 7, 5:49 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
549 AM EDT THU JUL 7 2005

NCZ007>011-021>028-038>043-073>078-083>086-088-089-081000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
549 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT...

REMNANTS OF TROPICAL STORM CINDY ARE EXPECTED TO CROSS CENTRAL NORTH
CAROLINA TODAY. ASSOCIATED BANDS OF HEAVY RAIN MAY RESULT IN
LOCALIZED FLOODING OF CREEKS AND STREAMS AND URBAN DRAINAGES...
PARTICULARLY NORTHWEST INCLUDING THE TRIAD AREA...LATER TODAY
AND EARLY TONIGHT. A FLOOD WATCH IS IN EFFECT FROM 11 AM THIS
MORNING UNTIL 2 AM TONIGHT FOR THE WESTERN PIEDMONT. THERE IS ALSO
A RISK OF ISOLATED TORNADOES FROM THUNDERSTORMS THIS AFTERNOON AND
EVENING THROUGHOUT CENTRAL NC.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION MAY BE NEEDED AFTER 11 AM TODAY UNTIL
EARLY TONIGHT.

RFG

In the hours before

Local storm report, Jul 7, 4:07 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
407 PM EDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TORNADO          RURAL HALL              36.23N 80.29W
07/07/2005                   FORSYTH            NC   LAW ENFORCEMENT

            TORNADO REPORTED BY EMS AND LAW ENFORCEMENT AT HIGHWAY 52
            AND WESTINGHOUSE ROAD.

&&

ORROCK
Special weather statement, Jul 7, 4:13 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EDT THU JUL 7 2005

NCZ073-074-083-084-072200-
STANLY-MONTGOMERY-ANSON-RICHMOND-
INCLUDING THE CITIES OF...ALBEMARLE...TROY...WADESBORO...
ROCKINGHAM
413 PM EDT THU JUL 7 2005

...STRONG THUNDERSTORMS MOVING TOWARD TEH SOUTHERN PIEDMONT OF
CENTRAL NOIRTH CAROLINA...

SCATTERED STRONG THUNDERSTORMS WILL MOVE INTO SECTIONS OF
STANLY...ANSON...MONTGOMERY AND RICHMOND COUNTIES BETWEEN 430 AND
6 PM. A FEW OF THE STORMS MAY BE SEVERE PRODUCING DAMAGING WIND
GUSTS. IN ADDITION...THE STORMS WILL PRODUCE FREQUENT LIGHTNING
STRIKES AND VERY HEAVY RAINFALL.

RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES IS POSSIBLE IN LESS THAN
AN HOUR. THIS WILL RESULT IN BRIEF FLOODING OF STREETS AND POOR
DRAINAGE AREAS.

PEOPLE IN THE SOUTHERN PIEDMONT NEED TO REMAIN ALERT FOR RAPDILY
CHANGING WEATHER CONDITIONS THROUGH 6 PM. BE READY TO TAKE QUICK
ACTION IF A WARNING ISSUED FOR YOUR LOCATION.
Local storm report, Jul 7, 5:14 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     FUNNEL CLOUD     4 W GREENSBORO          36.08N 79.90W
07/07/2005                   GUILFORD           NC   TRAINED SPOTTER

            FUNNEL CLOUD AT HIGHWAY 68 AT US-421 MOVING NE

&&

PWB
Local storm report, Jul 7, 5:20 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FUNNEL CLOUD     1 NE TUNGSTEN           36.52N 78.46W
07/07/2005                   VANCE              NC   PUBLIC

            FUNNEL CLOUD REPORTED BY PUBLIC ALONG HIGHWAY 39 AT THE
            VIRGINIA/NORTH CAROLINA BORDER MOVING NE

&&

PWB
Local storm report, Jul 7, 5:26 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FUNNEL CLOUD     4 WNW NEW LONDON        35.46N 80.29W
07/07/2005                   STANLY             NC   PUBLIC

            FUNNEL CLOUD REPORTED NEAR NEW LONDON... ALONG 740...
            MOVING NORTHEAST.

&&

PWB
Local storm report, Jul 7, 5:34 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     TOBACCOVILLE            36.23N 80.35W
07/07/2005                   FORSYTH            NC   PUBLIC

            TREES DOWN ON BOILING SPRINGS ROAD AND ON RIDGE ROAD.

0330 PM     TSTM WND DMG     PFAFFTOWN               36.15N 80.30W
07/07/2005                   FORSYTH            NC   PUBLIC

            AT LEAST ONE TREE DOWN ON YADKINVILLE ROAD.

0330 PM     TSTM WND DMG     LEWISVILLE              36.09N 80.40W
07/07/2005                   FORSYTH            NC   PUBLIC

            TREES DOWN ON HIGHWAY 421...ON REYNOLDS ROAD...AND ON
            LOBLOLLY DRIVE. A TREE ALSO FELL ON A HOUSE.

0330 PM     TSTM WND DMG     WINSTON-SALEM           36.10N 80.26W
07/07/2005                   FORSYTH            NC   PUBLIC

            AT LEAST ONE TREE DOWN ON HIGHWAY 52...ON THE NORTHWEST
            SIDE OF WINSTON SALEM.

&&

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:41 PM EDTSevere Thunderstorm WarningRAHDavidson34 min
Jul 7, 1:45 PM EDTSevere Thunderstorm WarningRAHWarren30 min
Jul 7, 2:37 PM EDTSevere Thunderstorm WarningRAHForsyth38 min
Jul 7, 3:00 PM EDTTornado WarningRAHForsyth15 min
Jul 7, 3:22 PM EDTTornado WarningRAHForsyth23 min
Jul 7, 3:23 PM EDTTornado WarningRAHPerson40 min
Jul 7, 3:49 PM EDTFlash Flood WarningRAHForsyth116 min
Jul 7, 4:43 PM EDTTornado WarningRAHVance19 min
Jul 7, 5:02 PM EDTTornado WarningRAHGuilford30 min
Jul 7, 5:26 PM EDTTornado WarningRAHMontgomery, Randolph49 min
Jul 7, 5:46 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond37 min
Jul 7, 6:18 PM EDTSevere Thunderstorm WarningRAHWarren27 min
Jul 7, 6:38 PM EDTSevere Thunderstorm WarningRAHMoore37 min
Jul 7, 7:04 PM EDTSevere Thunderstorm WarningRAHChatham50 min
Jul 7, 7:15 PM EDTSevere Thunderstorm WarningRAHLee36 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.